IJPAM: Volume 20, No. 2 (2005)

THE NONLINEAR SCHRÖDINGER'S EQUATION
AND SOLITON-SOLITON INTERACTION

Anjan Biswas$^1$, Swapan Konar$^2$
$^1$Department of Physics and Mathematics
Center of Excellence in Information Systems
Tennessee State University
3500 John A. Merritt Blvd., Nashville, TN 37209-1561, USA
e-mail: ABiswas@Tnstate.edu
$^2$Department of Applied Physics
Birla Institute of Technology
Mesra, Ranchi, 835215, INDIA


Abstract.The intra-channel collision of optical solitons, with non-Kerr law nonlinearities, that is governed by the nonlinear Schrödinger's equation, is studied in this paper by the aid of quasi-particle theory. The perturbations terms that are considered in this paper are both of Hamiltonian as well as non-Hamiltonian type. The suppression of soliton-soliton interaction, in presence of these perturbation terms, is acheived. The nonlinearities that are studied in this paper are Kerr, power, parabolic and dual-power laws. The numerical simulations support the quasi-particle theory.

Received: February 1, 2005

AMS Subject Classification: 35Q51, 35Q55, 37K40, 78A60

Key Words and Phrases: intra-channel collision of optical solitons, non-Kerr law, nonlinear Schrödinger's equation, soliton-soliton interaction

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2005
Volume: 20
Issue: 2